MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39935
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire removal difficulties occurred.The patient presented with heart failure.During an insertion procedure of a non-boston scientific device, five 3 018/260 platinum plus guidewires were used.However, the wires were unraveled upon insertion.Venogram was performed to make sure that there was no stenosis that the wires were getting stuck in.The approximate location of the damage on the device was through the right internal jugular.The physician had to remove the sheath and wire together at one point just to remove a guidewire.All the guidewires were removed intact, and the procedure was not completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint device was not returned by the customer; nevertheless, the costumer did provide one photo related to the complaint, and it is possible to see that the pouch information matches with complaint information.Also, the guidewire was observed inside the pouch, and it was bent/kinked at distal section.Is important to mention that the pouch that there is no evidence on the pictures that the pouch was closed.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The complaint device was returned by the customer; nevertheless, physician has provided pictures of the device.As per pictures provided, it can be observed that the guidewire was bent and stretched at the distal tip section.In the picture it is possible to see that the pouch information matches with the complaint information.The guidewire was returned and, it was observed that the guidewire was bent and stretched at the distal tip section.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under the microscope it was observed that the guidewire was bent and stretched at the distal tip section.The complaint device was not returned by the customer; nevertheless, the costumer did provide one photo related to the complaint, and it is possible to see that the pouch information matches with complaint information.Also, the guidewire was observed inside the pouch, and it was bent/kinked at distal section.Is important to mention that the pouch that there is no evidence on the pictures that the pouch was closed.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16587825
Report Number2124215-2023-10667
Device Sequence Number20307199
Product Code DQX
UDI-Device Identifier08714729114574
UDI-Public08714729114574
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model Number39935
Device Catalogue Number39935
Device Lot Number0029239546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/25/2023
05/16/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/07/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite